MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section procedure on (b)(6) 2019 and barbed suture was used.During 1st passing of the needle through the abdominal wall muscle layer by continuous suturing, the fixation tab of the barbed suture was broken.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).H3 device evaluation summary: an empty labeled winding former and one used needle-suture of product code sxpp1a402 were returned for analysis.During the inspection visual of the sample, the swage and attachment area were as expected.Marks on the body needle that appears to be by the use of a surgical instrument could be observed.The suture was examined and body fluids at some barbs were found; no defects or damaged on the barbs were noted; but, the sides of the fixation tab were broken.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the condition of the sample received, it could not be determined what may have caused the reported incident of: ¿ the fixation tab of the stratafix was broken during 1st passing of the needle through the abdominal wall muscle layer by continuous suturing¿.To seat the fixation tab; pull the device through the tissue to gently seat the fixation tab against the tissue.The fixation tab should be seated above the tissue plane and be visible.Do not exert additional force on the fixation tab.

Brand Name
SFX SYM PDS+ VIO 18IN 0 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8668402
Report Number2210968-2019-82367
Device Sequence Number2233015
Product Code NEW
UDI-Device Identifier10705031218741
UDI-Public10705031218741
Combination Product (Y/N)N
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberSXPP1A402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/16/2019
Patient Sequence Number1